Hail, Pierce
- When
- May 27, 9:10 AM CST to 9:13 AM CST
- Where
- Pierce County, 6 mi SE of Rugby
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.300, -99.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 27, 2:30 AM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT SAT MAY 27 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO BE CONVECTIVE CHANCES LATER THIS AFTERNOON AND TONIGHT...DAYTIME TEMPERATURES TODAY AND SUNDAY WITH A TIGHT TEMPERATURE GRADIENT NORTHWEST TO SOUTHEAST...THEN ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY. CURRENTLY...SURFACE TROUGH EXTENDING FROM SOUTHWEST TO NORTH CENTRAL OVER THE STATE...WITH UPPER LEVEL RIDGE OFF TO THE EAST AND SOUTHWEST FLOW ALOFT. CONVECTION HAS DECREASED IN INTENSITY THE PAST FEW HOURS WITH NOTHING SEVERE OVER THE FORECAST AREA AT THE MOMENT. WILL CONTINUE TO MONITOR. WILL SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS AFTERNOON AND TONIGHT. SURFACE TROUGH REMAINS NEARLY STATIONARY SOUTHWEST TO NORTHEAST OVER CENTRAL NORTH DAKOTA. MODEL SOUNDINGS DEPICTING A WEAKER CAP ALONG THE TROUGH LINE THIS AFTERNOON...SO INTRODUCED SCATTERED THUNDER ALONG THE BOUNDARY. ANY CAP THAT DOES EXIST WILL LIKELY BE BROKEN AS A SHORT WAVE MOVES NORTH ALONG THE SOUTHWESTERLY FLOW ALOFT THIS AFTERNOON. ANOTHER WARM DAY IN STORE SOUTH CENTRAL AND SOUTHEAST WITH 850H TEMPS 20-25C AND 1000-500MB THICKNESS AROUND 580 DAM. THUNDERSTORMS WILL CONTINUE DURING THE EVENING SPREADING NORTH OVERNIGHT. SURFACE TROUGH PUSHES EAST SUNDAY...ALLOWING COOLER TEMPS TO FILTER IN WEST AND CENTRAL...WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS...BUT WITH STRONG TO SEVERE CHANCES PUSHING EAST ALONG WITH BEST INSTABILITY. INCREASED POPS SUNDAY NIGHT WITH SHORT WAVE ENERGY MOVING NORTH THROUGH THE REGION...WITH MAINLY SHOWER ACTIVITY EXPECTED. FOR MEMORIAL DAY...TEMPERATURES ACROSS THE FORECAST AREA WILL BE NEAR TO SLIGHTLY BELOW SEASONAL WITH A COOLER AIR MASS OVER THE NORTHERN PLAINS. SHOULD SEE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY AS WELL WITH GOOD LAPSE RATES UNDER THE COOL AIR ALOFT. .LONG TERM...TUESDAY THROUGH FRIDAY... 00Z GFS BRINGS A DIFFUSE UPPER TROUGH ACROSS THE NORTHERN PLAINS EARLY IN THE PERIOD. THIS IS FOLLOWED BY A NORTHWEST FLOW ALOFT AND EVENTUALLY THE UPPER RIDGE BUILDS INTO WESTERN NORTH DAKOTA. EXPECT THE NORTHWEST FLOW WILL KEEP TEMPERATURES NEAR NORMAL THROUGH FRIDAY. MADE VERY LITTLE CHANGE TO ONGOING TEMPERATURE FORECAST. TRIMMED BACK POPS A BIT FOR LATE IN THE PERIOD AS THE NORTHWEST FLOW AND UPPER RIDGE SHOULD LIMIT THUNDERSTORM THREAT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SAT MAY 27 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 449 AM CDT SAT MAY 27 2006 /349 AM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE CENTRAL FORECAST AREA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. SOME THUNDERSTORMS WILL LIKELY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. NH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505317.